Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Morning Depression
    avatar
    Shortimer77 posted:
    I have dealt with depression most of my life, but it has now begun to be so intense in the mornings that I cannot get out of bed or make myself think a single positive thought. For no reason that I can understand, this starts to lift about noon and by about 3:00 p.m. I'm a totally different person, able to be somewhat active and with a much lighter mood. At night, the heavy depression sets in again. I think I dread going to bed knowing that the darkness will be there when I wake up, no matter how beautiful and sunny a day it is. I had hoped this would lessen when Spring arrived, but it has not. I'm beginning to feel desperate about it. For the last week, I've been throwing up in the mornings due to sheer anxiety over this and I can barely eat during the day because my stomach is so tense. Can anyone help?
    Reply
     
    avatar
    susiemargaret responded:
    hello, S --

    are you on psych meds? do you take them at the same time(s) each day? how regularly do you eat? do you go to bed at the same time each night?

    i'm wondering all four of these Qs because this sounds like some sort of cyclical problem (see PS). in other words, perhaps you are taking too low a dose of your antidepressant at bedtime, then it wears off before you wake up, then you take another dose, then that dose kicks in to help you feel better during the day but subsequently wears off, then you take your bedtime dose but it doesn't last all night, etc., etc.

    this is something you need to talk about with your prescribing dr. it may be that your dose(s) should be increased or taken more often or supplemented with something else. it may also be that you are not eating often enough.

    please see your prescribing dr as soon as you can, like this week. if an adjustment in your psych meds does not help, you might need to add an anti-anxiety med to your routine.

    i send you caring thoughts and hope you will keep us posted on how you are doing.

    -- susie margaret

    PS -- i am not a medical person; i welcome, solicit, and indeed beg for correction, amendment, or replacement of any inaccuracies in this post.
    what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
     
    avatar
    resttheweary responded:
    ME TOO!. difference is, i am on meds, but recently started to fear the next day. I have two small children, and the hours go by so slow when i'm alone. can't keep myself from crying, feel like something dark is chasing me ready to pounce. Just wanted you to know i have experienced this, too, still now, and as the day wears on, i know that soon, my quiet time will come, but as soon as i wake up, the fear is too overwhelming for words. Have to hold it in cuz i'm a mom, but even that hasn't been working the past few weeks. Hope you can find peace.
     
    avatar
    AnnieBHappy replied to resttheweary's response:
    Hello 'resttheweary'...Yes, my love for my daughter is what got me through some of the worst relapsed depressions I've experienced. Are you a single mom or do you have a supportive spouse? Yes, I can't ever fathom the fatigue that sets in with my depressions. The weakness. Just increased my Cipralex -- doubled. Never know also how much of my tiredness is the meds and how much is the depression and I'd be worse without the meds. Very tired tonight so forgive me if I have little to offer. Just hang in there; it will get better. We'll all face the days together knowing we are not struggling alone. AnnieBHappy
     
    avatar
    AnnieBHappy responded:
    Hey 'Shortimer77' ...may I ask which medication/s you're taking? I'm taking 20 mgs Cipralex and Seroquel 50mgXR for sleep. I'm not sure if all this is too sedating. I may have a wee window of time where I feel I have a pulse in a day. I tend to find it frustrating wondering if it's the meds or the depression causing such extreme fatigue. Things that make you go hmmm... 'it takes time to move a mountain' (Anne Murray song) It takes time for all the answers to be dealt with properly... There are answers though; always...it does just take time...and we have to be patient 'patients'. A.B.H.
     
    avatar
    goeasynow responded:
    I found that having a reason to get up and get going helped. I meet two friends every morning at McDonald's for coffee at 9:00AM so I have to get up. Then I take a walk or go to the gym as exercise reduces my anxiety and depression. The solution to depression and anxiety seems to be to do the opposite of what you feel like doing. I force myself to get up, be with people, exercise, eat veggies and lean meat, etc. and it keeps me feeling pretty good. Good Luck!


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.